MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L
Model Number 02.12.0024L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision performed due to infection about 1 year and 3 months after the primary surgery.All components revised and hinge system implanted.
 
Additional Manufacturer Narrative
Batch review performed on 14 january 2025: lot 2308294: (b)(4) items manufactured and released on 05-jul-23.Expiration date: 2028-jun-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: batch reviews performed on 14 january 2025.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2311079: (b)(4) items manufactured and released on 29-aug-23.Expiration date: 2028-aug-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0514fl tibial insert fixed sphere flex size 5/14 mm l (k121416) lot 2202782: (b)(4) items manufactured and released on 11-may-2022.Expiration date: 2027-apr-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affaris director: one year after primary cemented tka, a late infection develops and revision is undertaken.The report does mention infection, but the germ is still unknown.Infections are a possible adverse event following total joint replacement, widely described in literature.No reason to suspect that a defective implant is at the origin of this event.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21320669
Report Number3005180920-2025-00018
Device Sequence Number7918474
Product Code JWH
UDI-Device Identifier07630030862397
UDI-Public07630030862397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0024L
Device Lot Number2308294
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite